MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE TRAY; GBX CATHETER, IRRIGATION
Catalog Number C-TQTSY-1600
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: value analysis facilitator.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon opening a thal-quick chest tube tray, the included lidocaine bottle was found empty with an open seal.Additionally, the scalpel included in the set was open and had dried blood on it.The procedure was momentarily stopped and the kit was sequestered.A new kit was used to complete the procedure.No adverse effects to the patient were reported.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction- d10, h3, h6- device code.Investigation - evaluation.It was reported to cook that a thal-quick chest tube tray (rpn: c-tqtsy-1600, lot# 9967037) had a broken seal on the lidocaine bottle, leaving it empty upon arrival.The scalpel was also open and had "dried blood" on it during a chest tube insertion.This incident was reported by (b)(6) hospital in the united states on (b)(6)2020.The procedure was completed using another cook tray.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the device history record(dhr) for the reported complaint device lot (9967037) revealed no non-conformances relevant to the reported failure mode.A database search found no other events associated with the reported device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and there are no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the documentation, cook has also concluded that this device was manufactured to specification.Cook also reviewed product labeling.The product ifu for ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was traced to transport/storage.The ¿dried blood¿ on the scalpel mentioned by the customer is likely corrosion of the scalpel due to extended exposure to the lidocaine.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable.It was reported initially by the customer that a thal-quick chest tube tray had a broken seal on the lidocaine bottle, leaving it empty upon arrival.The scalpel was also open and had "dried blood" on it during a chest tube insertion.Based on the information provided and the results of the investigation, a definitive root cause was traced to transport/storage.The ¿dried blood¿ on the scalpel mentioned by the customer is likely corrosion of the scalpel due to extended exposure to the lidocaine.As shipping damage was concluded rather than foreign matter, this event is no longer considered a reportable event.There is no evidence to suggest that a cook product would be likely to cause or contribute to a death or a serious injury if the failure of "shipping/transport" damage were to reoccur.Furthermore, there is no evidence that a cook device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction of a cook device.
 
Event or Problem Description
This complaint no longer meets the definition of a reportable event.See h11.

Brand Name
THAL-QUICK CHEST TUBE TRAY
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jennifer canada
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key9652889
Report Number1820334-2020-00256
Device Sequence Number11189842
Product Code GBX
UDI-Device Identifier00827002054622
UDI-Public(01)00827002054622(17)210901(10)9967037
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/01/2021
Device Catalogue NumberC-TQTSY-1600
Device Lot Number9967037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer07/13/2020
09/22/2025
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date07/14/2020
09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale